Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 3, 2004, 6:37 PM CST for Hidalgo County, Starr County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2004, 6:37 PM CST (00:37 UTC)
- Expired
- Apr 3, 2004, 7:15 PM CST
- In force
- 38 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 128 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
835 WUUS54 KBRO 040037 SVRBRO TXC215-427-040115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 636 PM CST SAT APR 3 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HIDALGO COUNTY SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS * UNTIL 715 PM CST * AT 636 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SULLIVAN CITY...OR 17 MILES EAST OF RIO GRANDE CITY...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARCIASVILLE BY 645 PM CST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2621 9865 2625 9846 2652 9852 2648 9881 $$ MARTIN/PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:00 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 3, 3:00 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST SAT APR 3 2004 .SHORT TERM...A SOUTHWESTERLY FLOW OF AIR WILL CONTINUE IN THE UPPER LEVELS FOR THE NEXT FEW DAYS CAUSING MINOR IMPULSES TO MOVE ACROSS DEEP SOUTH TEXAS THROUGH WEDNESDAY. A WEAK COLD FRONT WILL APPROACH DEEP SOUTH TEXAS MONDAY AND TUESDAY CAUSING SHOWERS AND THUNDERSTORMS TO INCREASE. TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF YEAR DUE TO SOME CLOUD COVER. WINDS WILL BE FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK. && .LONG TERM...A HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TOWARD THE END OF NEXT WEEK DECREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. A DRY AND STABLE AIRMASS WILL DOMINATE THE AREA THROUGH NEXT WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE MOSTLY TO SUNNY SKIES DURING THE DAYTIME HOURS. WINDS WILL BE LIGHT OUT OF THE EAST FOR THE END OF NEXT WEEK. && .MARINE...AT 1PM BUOY020 REPORTED NORTHEAST WINDS AT 8KTS AND SEAS 3 FEET. EAST WINDS WILL REMAIN THROUGH THE DAY AS HIGH PRESSURE TO THE NORTH INTERACTS WITH LOW PRESSURE TO THE SOUTH. A COUPLE OUTFLOW BOUNDARIES CROSSING THE COASTAL WATERS HAVE BRIEFLY SPARKED A COUPLE SHOWERS EARLIER TODAY. THIS SHOULD CONTINUE UNTIL AROUND SUNSET. A GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS DEVELOPS LATER SUNDAY AS A FRONTAL BOUNDARY PUSHES INTO SOUTH TEXAS AND BETTER UPPER LEVEL DYNAMICS ROTATE IN FROM THE SOUTHWEST. SOME OF THESE THUNDERSTORMS MAY GET STRONG SO MARINERS SHOULD KEEP APPRISED OF THE LATEST UPDATES TOMORROW. && .AVIATION...SHOWERS AND A FEW THUNDERSTORMS BEING SPARKED ALONG OLD OUTFLOW BOUNDARIES WILL DRIFT NEAR LOCAL AIRPORTS MAINLY DURING THE DAYTIME HOURS. THESE SHOWERS WILL HAVE BRIEF HEAVY RAINS AND VARIABLE WINDS GUSTS. LOW CIGS WILL REMAIN OVERNIGHT INTO TOMORROW MORNING. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TOMORROW. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 78 68 78 69/ 00 10 00 20 10 BROWNSVILLE 68 80 67 80 68/ 00 20 00 30 20 HARLINGEN 65 82 64 82 65/ 00 20 00 30 20 MCALLEN 65 84 65 84 65/ 10 30 00 40 30 RIO GRANDE CITY 63 84 62 84 63/ 10 30 00 40 30 SOUTH PADRE ISLAND 70 77 69 77 70/ 00 10 00 20 10 && SYNOPTIC/GRIDS...65 MARINE/AVIATION...64 MESO..............MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 3, 6:00 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CST SAT APR 3 2004 TXZ248>257-041100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST. THE CHANCES WILL BE GREATEST IN THE WEST FROM MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:45 PM CST | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 3, 7:57 PM CST | Severe Thunderstorm Warning | BRO | Starr | 48 min |
| Apr 4, 3:55 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 50 min |
| Apr 4, 4:40 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 110 min |
| Apr 4, 5:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 43 min |
| Apr 4, 5:54 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Apr 4, 6:06 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 39 min |
| Apr 4, 6:37 PM CDT | Tornado Warning | BRO | Brooks | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.